Hail, Butler
- When
- July 11, 5:02 PM CST
- Where
- Butler County, 4 mi E of Douglass
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.517, -96.950
In addition to the hail, 55 mph winds were reported.
19 hail, 7 thunderstorm wind, 1 flood, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 11, 2:00 PM CST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 300 PM CDT TUE JUL 11 2006 .DISCUSSION... FORECAST CONCERNS WILL DEAL WITH CONVECTIVE EPISODES TONIGHT THROUGH THURSDAY...FOLLOWED BY HOT TEMPS FOR THE WEEKEND INTO EARLY NEXT WEEK. TONIGHT CURRENT WATER VAPOR IMAGERY/PROFILER NETWORK SHOWS A SHORT WAVE MOVING INTO WESTERN KANSAS. THUNDERSTORMS HAVE BEEN RAPIDLY DEVELOPING ALONG A FRONTAL BOUNDARY SITUATED FROM WESTERN KANSAS TOWARDS CENTRAL KANSAS...AS MASS CONVERGENCE INCREASES ALONG THE BOUNDARY. THUNDERSTORM ACTIVITY SHOULD CONTINUE INTO THE NIGHT TIME HRS AS NUMEROUS STORM-SCALE OUTFLOW BOUNDARIES CAUSE ADDITIONAL DEVELOPMENT. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE GIVEN FAVORABLE WET MICROBURST POTENTIAL FROM COLLAPSING CORES. LOCALLY HEAVY RAINFALL WILL ALSO BE A RISK DUE TO TROPICAL AIRMASS IN PLACE ALONG WITH SLOW STORM MOVEMENT. MEANWHILE...PATCHY AREAS OF FOG COULD DEVELOP LATER TONIGHT ACROSS PORTIONS OF CENTRAL KANSAS BEHIND THE FRONT WITH DECOUPLED BOUNDARY LAYER WINDS AND CLEARING SKIES. WED-THUR THUNDERSTORMS WILL BE POSSIBLE YET AGAIN FOR THIS PERIOD AS MODELS SHOW ANOTHER IMPULSE SLIDING EAST ACROSS THE REGION FOR WEDNESDAY INTO WEDNESDAY NIGHT. THUNDERSTORM CHANCES WILL DEPEND ON POSITIONING OF THE LOW LEVEL BOUNDARY WHICH SEEMS LIKE IT COULD STALL OUT OVER SOUTHERN KANSAS FOR WEDNESDAY. THE HEAT AND HUMIDITY WILL INCREASE ON THURSDAY WITH TEMPS RISING INTO THE MID AND UPPER 90S. FRI WILL KEEP THE DRY AND HOT CONDITIONS GOING FOR THIS PERIOD...HOWEVER MODELS ARE STILL PERSISTENT WITH A SHORT WAVE MOVING VERY SLOWLY SOUTHWARD ACROSS EASTERN KANSAS. WILL LET LATER SHIFTS RE-EVALUATE THIS POTENTIAL BEFORE EXTENDING POPS INTO FRIDAY. EXTENDED: SAT-TUES HOT AND HUMID CONDITIONS WILL AFFECT KANSAS DURING THIS PERIOD...WITH HEAT INDICES ABOVE 100 AND DRY WEATHER CONDITIONS PREVAILING. A WEAK UPPER LEVEL DISTURBANCE COULD DROP SOUTHWARD ACROSS MISSOURI/EASTERN KANSAS FOR THE WEEKEND WITH POSSIBLE ISOLATED DIURNAL ACTIVITY...HOWEVER PRECIP CHANCES LOOK TOO REMOTE TO INTRODUCE ANYTHING AT THIS JUNCTURE FOR SOUTHEAST KANSAS. A COLD FRONT IS EXPECTED TO SLIDE SOUTHWARD ACROSS THE NORTHERN PLAINS FOR EARLY NEXT WEEK...AND HOW FAR SOUTH WILL THE FRONT MAKE IT BEFORE IT STALLS OUT IS THE MAIN CHALLENGE. PRESENT MODEL INDICATIONS SUGGEST THAT THE FRONT COULD MAKE IT INTO KANSAS BY TUESDAY...BUT FEEL THAT THE HEAT WILL STILL BE OVER THE AREA THROUGH TUESDAY. THE HEAT AND HUMIDITY COULD VERY WELL CONTINUE THROUGH MUCH IF NOT ALL OF NEXT WEEK...ESPECIALLY IF A MODEST TROUGH DIGS INTO THE NORTHWEST COAST THUS AMPLIFYING THE DOWNSTREAM UPPER RIDGE ACROSS THE CENTRAL PLAINS. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 71 95 72 97 / 40 20 20 10 HUTCHINSON 70 95 72 97 / 30 20 20 10 NEWTON 70 94 71 96 / 30 20 20 20 ELDORADO 71 94 72 96 / 40 20 20 20 WINFIELD-KWLD 72 95 72 97 / 40 20 30 20 RUSSELL 68 94 70 98 / 20 20 20 10 GREAT BEND 69 94 70 98 / 30 20 20 10 SALINA 69 94 72 98 / 20 10 20 20 MCPHERSON 69 94 71 97 / 30 20 20 20 COFFEYVILLE 72 93 72 94 / 40 20 20 20 CHANUTE 72 92 71 92 / 40 20 20 20 IOLA 72 91 71 92 / 40 20 20 20 PARSONS-KPPF 72 93 72 93 / 40 20 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK...COR NATIONAL WEATHER SERVICE WICHITA KS 227 PM CDT TUE JUL 11 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-122030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 227 PM CDT TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR A FEW SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...MAINLY ACROSS PORTIONS OF CENTRAL... SOUTH CENTRAL AND SOUTHEAST KANSAS. THE MAIN RISK WILL BE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE TODAY AND TONIGHT ACROSS THE ENTIRE AREA...WHICH COULD RESULT IN MINOR FLOODING OF LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA WEDNESDAY AND WEDNESDAY NIGHT...AND MAINLY ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS INTO THURSDAY MORNING. A FEW STRONG STORMS WILL BE POSSIBLE...ALONG WITH THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL. HEAT INDICES WILL APPROACH 100 DEGREES ACROSS MUCH OF THE AREA ON THURSDAY AFTERNOON...AND WILL LIKELY EXCEED 100 DEGREES FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...DUE TO THE RELATIVELY ISOLATED AND SHORT-LIVED NATURE OF ANY SEVERE WEATHER. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/CDB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 504 PM CDT TUE JUL 11 2006 KSZ069-070-094-112245- BUTLER-ELK-GREENWOOD- 504 PM CDT TUE JUL 11 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER...ELK AND GREENWOOD COUNTIES... AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LATHAM...OR 19 MILES SOUTHEAST OF EL DORADO...AND MOVING EAST AT 5 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. COX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 517 PM CDT TUE JUL 11 2006 KSZ082-112245- KINGMAN- 517 PM CDT TUE JUL 11 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KINGMAN COUNTY... AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NASHVILLE...OR 16 MILES NORTHEAST OF MEDICINE LODGE...AND MOVING EAST AT 15 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. COX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 558 PM CDT TUE JUL 11 2006 KSZ048-050-112330- ELLSWORTH-RICE- 558 PM CDT TUE JUL 11 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELLSWORTH AND RICE COUNTIES... AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LORRAINE...OR 11 MILES SOUTHWEST OF ELLSWORTH...AND MOVING SOUTHEAST AT 5 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
The Wichita radar (KICT), 46 km away, was scanning. The volume nearest the first event began at 23:01 UTC.
19 hail, 7 thunderstorm wind, 1 flood, 1 flash flood. Local standard time, as filed.
In addition to the hail, 55 mph winds were reported.
Report via NSSL.
Report via NSSL.
Report via NSSL.
Quarter size hail was reported at the Winfield High School.
Report via NSSL.
Report via NSSL.
Report via NSSL.
Report vial NSSL.
Report via NSSL.
Report via NSSL.
Report via NSSL.
Report via NSSL.
Report via NSSL.
Report via NSSL.
Several large tree limbs were downed.
Several 2 to 3 inch diameter tree limbs were downed.
Severe winds tore the roof off of a gas station.
Severe winds tore the roof off of a barn
Street flooding was reported in Arkansas City.
Several underpasses reported flooded with at least 2 cars stalled out in the high water. The KSN WeatherLab site at Arkansas City Middle School reported 5.23 inches of rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525249, 5525250, 5525251, 5525252, 5525253, 5525254, 5525255, 5525256, 5525257, 5525258, 5525259, 5525260, 5525261, 5525262, 5525263, 5525264, 5525265, 5525266, 5525267, 5525268, 5525269, 5525270, 5525271, 5525272, 5525273, 5525274, 5525323, 5525324.